Skip to main content
Unpublished Paper
Risk aversion with two risks : a theoretical extension
Journal of Mathematical Economics
  • Jingyuan LI, Lingnan University, Hong Kong
  • Dongri LIU, Lingnan University, Hong Kong
  • Jianli WANG, Nanjing University of Aeronautics and Astronautics
Document Type
Journal article
Publication Date
  • Risk aversion,
  • Risk apportionment,
  • Background risk,
  • Expectation dependence,
  • Bivariate utility function
We identify new conditions ensuring risk aversion in the sense of Arrow–Pratt in a two-argument utility framework in which a financial risk is accompanied by a background risk. Our results generalize the findings of Finkelshtain et al. (1999). We consider a sequence of possible dependence among risks. We also provide an empirical example showing that second-order expectation dependence cannot be ignored in determining risk aversion with two risks.
Publisher Statement
Copyright © 2016 Elsevier B.V. All rights reserved.
Full-text Version
Publisher’s Version
Citation Information
Li, J. (2016). Risk aversion with two risks : a theoretical extension. Journal of Mathematical Economics, 63, 100-105. doi: 10.1016/j.jmateco.2016.01.002